Everyone has a hiccup sometimes

I thought I’d share my latest challenge to help others know that just because I’ve been doing this for a long time doesn’t mean we don’t run into challenges too.

We began round 184 this morning and this round we have a dose increase from 50mg to 60mg. My son takes his doses mixed into miniature peanut butter cups so I wasn’t sure how this was going to go with the large amount of powder for a higher dose.

He took his 6am first dose alright but he was asleep when he took it. When it was time to give him his 9am dose, he was still half asleep. (he’s a teen…they don’t like to get up in the morning)  So far so good, right?

Not exactly, he was up and had eaten breakfast before his next dose which was due at noon. I gave him his dose and he began to chew it up, then he gagged and spit it into the kitchen sink. He said it was too powdery, he gagged and it just came out. After that he felt nauseous.

Crud. I have a small window with which to try to re-dose him because in our case I was positive he had not eaten any chelator at all. We have a half hour window to get this done. I gave him a homeopathic remedy for nausea and we waited about 10 minutes.

I offered him two options: he could take it mixed into a teaspoon of juice in a syringe or we could try another peanut butter cup. I did not want to blow this round by stopping when we just began. So while he was laying down waiting for his stomach to calm down I started doing some quick thinking. How could I reduce the amount of powder in his doses…oh yeah, that’s right, I had ordered some 120mg capsules of ALA that came a few days ago.

I got the bottle out, and compared the capsule size to the 60mg I already had. They were the same size. This usually means I will end up with less powder when I split the higher milligram capsule in half. I did that and I had less powder from the 120mg capsules than the 60mg. Bingo!! Exactly what we need. Same dose, less powder.

I mixed up a new peanut butter cup using the 60mg I got from half of a 120mg capsule of ALA. Less powder mixed in much better. I added a few drop of vitamin D to make sure it was smooth and well mixed.

He was a trooper and did some slow breathing to calm down and not freak out that he might also hawk this one up. He tends to get a bit worked up if he gags on something and then he doesn’t want to try it again but he took it and drank some water. Done!

So moral here is as you get to higher doses, sometimes buying larger dose capsules than you need and splitting them up will result in less powder to work with for each dose. This is handy for those mixing chelator into juice, foods etc.

Now….back to day dreaming that my gaggy kid will someday learn to swallow capsules…sigh

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s